[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
From: C Nau
Time: 9:20:30 AM
Remote Name: 220.127.116.11
I have a friend who has had 3 vaso vagal episodes, all within the last 3 months or so. There was one episode before these 3 but it was not diagnosed as vaso vagal at that time. He was put on some medication (dont know what) and did experience 2 more episodes. One while driving, and one from a deep sleep. (130 am). After this last, he was prescribed prozac. He does not experience depression, he is very active and involved in life. I have found very little on prozac as used for anything other than depression. Anybody know anything about this? i would appreciate any replies...firstname.lastname@example.org
I am a 31 year old married mother of three living in Melbourne Australia.. Two weeks agao my 7 year old son was viciously attacked by a dog and needed an ambulance and immediate hospital care. While he was not critical he did require stitches and was very traumatised. While I was at the hospital waiting in the A&E department, I felt myself feel really hot and thought I was going to be ill. I then collapsed onto my sons hospital bed backwards and started fitting. The A&E staff immediately cleared my husband and son from the cubicle and as I was not unconcious but not in control of the seizure, I could feel and see the doctors suctioning my mouth and lying me on my side. Within minutes I had stopped but then it started again. My limbs were shaking and my back was arching. I remember my head and tongue moving to one side. I was placed in a bed and a drip inserted into my arm and the doctors asked me about whether I had epilepsy, which I don't but I do have asthma and my blood pressure had dropped very low apparantly during my shock of seeing my son attacked by the dog. I endured a third seizure while the drip was in and was extremely tired at its conclusion. I slept briefly. When I woke a very senior doctor came and spoke with me and my husband and expained it was a Vaso Vagal reaction probably because of Asthma. I would like to mention that I had had an intensely sweet Vanilla Custard Slive as a treat only an hour or so prior to this. My father has diabetes. I would be very interested to hear any feedback as I too am now a little paranoid about whether this would happen again. I hope not, it was awful.
yours sounds like it could very well be neurocardiogenic syncope ... my daughter's symptoms are: severe unremitting fatigue nausea shakiness lightheadedness dizziness neurocognitive loss (difficulty thinking) difficulty in regulating body temperature (feeling extremely hot or extremely cold) gastrointestinal problems and occassional passing out without warning check out the NDSF site: http://www.ndrf.org/ParoxymalAutonomicSyncope.htm